Advertisement

Journal of Applied Mathematics and Computing

, Volume 59, Issue 1–2, pp 207–225 | Cite as

Parameter-uniform numerical method for singularly perturbed 2D delay parabolic convection–diffusion problems on Shishkin mesh

  • Abhishek Das
  • Srinivasan NatesanEmail author
Original Research
  • 176 Downloads

Abstract

In this article, we study the numerical solution of a singularly perturbed 2D delay parabolic convection–diffusion problem. First, we discretize the domain with a uniform mesh in the temporal direction and a special mesh in the spatial directions. The numerical scheme used to discretize the continuous problem, consists of the implicit-Euler scheme for the time derivative and the classical upwind scheme for the spatial derivatives. Stability analysis is carried out, and parameter-uniform error estimates are derived. The proposed scheme is of almost first-order (up to a logarithmic factor) in space and first-order in time. Numerical examples are carried out to verify the theoretical results.

Keywords

Singularly perturbed 2D delay parabolic problems Boundary layers Upwind scheme Piecewise-uniform Shishkin mesh Uniform convergence 

Mathematics Subject Classification

65M06 65M12 

References

  1. 1.
    Ansari, A.R., Bakr, S.A., Shishkin, G.I.: A parameter-robust finite difference method for singularly perturbed delay parabolic partial differential equations. J. Comput. Appl. Math. 205(1), 552–566 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Britton, N.F.: Spatial structures and periodic travelling waves in an integro-differential reaction–diffusion population model. SIAM J. Appl. Math. 50(6), 1663–1688 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Clavero, C., Jorge, J.C.: Another uniform convergence analysis technique of some numerical methods for parabolic singularly perturbed problems. Comput. Math. Appl. 70(3), 222–235 (2015)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Clavero, C., Jorge, J.C., Lisbona, F., Shishkin, G.I.: A fractional step method on a special mesh for the resolution of multidimensional evolutionary convection–diffusion problems. Appl. Numer. Math. 27(3), 211–231 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Das, A., Natesan, S.: Uniformly convergent hybrid numerical scheme for singularly perturbed delay parabolic convection–diffusion problems on Shishkin mesh. Appl. Math. Comput. 271, 168–186 (2015)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Gowrisankar, S., Natesan, S.: A robust numerical scheme for singularly perturbed delay parabolic initial-boundary-value problems on equidistributed grids. Electron. Trans. Numer. Anal. 41, 376–395 (2014)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Gowrisankar, S., Natesan, S.: \(\varepsilon \)-uniformly convergent numerical scheme for singularly perturbed delay parabolic partial differential equations. Int. J. Comput. Math. 94(5), 902–921 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Kuang, Y.: Delay Differential Equations with Applications in Population Dynamics. Academic Press Inc, Boston, MA (1993)zbMATHGoogle Scholar
  9. 9.
    Ladyženskaja, O.A., Solonnikov, V.A., Ural’ceva, N.N.: Linear and Quasilinear Equations of Parabolic Type. American Mathematical Society, Providence, RI (1968)CrossRefGoogle Scholar
  10. 10.
    Linß, T., Stynes, M.: A hybrid difference scheme on a Shishkin mesh for linear convection–diffusion problems. Appl. Numer. Math. 31(3), 255–270 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Linß, T., Stynes, M.: Asymptotic analysis and Shishkin-type decomposition for an elliptic convection–diffusion problem. J. Math. Anal. Appl. 261(2), 604–632 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Roos, H.G., Stynes, M., Tobiska, L.: Robust Numerical Methods for Singularly Perturbed Differential Equations. Springer, Berlin (2008)zbMATHGoogle Scholar
  13. 13.
    Shishkin, G.I., Shishkina, L.P.: Difference Methods for Singular Perturbation Problems. CRC Press, Boca Raton, FL (2009)zbMATHGoogle Scholar
  14. 14.
    Wang, P.K.C.: Asymptotic stability of a time-delayed diffusion system. J. Appl. Mech. 30, 500–504 (1963)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Korean Society for Computational and Applied Mathematics 2018

Authors and Affiliations

  1. 1.Faulty of Science and TechnologyICFAI UniversityAgartalaIndia
  2. 2.Department of MathematicsIndian Institute of TechnologyGuwahatiIndia

Personalised recommendations